Thunderstorm Wind, Lane
- When
- June 19, 6:00 PM PST to 8:00 PM PST
- Where
- Lane County, Springfield
- Measured
- 70 kt (81 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.050, -123.000
3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 19, 1:00 PM PST, 5 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
200 PM PDT SUN JUN 19 2005
.SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OFF THE N CA COAST
WILL GRADUALLY WEAKEN AS IT WOBBLES AROUND THROUGH MONDAY. THE
REMNANTS OF THE LOW WILL LIFT ACROSS THE PACIFIC NW LATE TUESDAY AND
WEDNESDAY...PUSHING MARINE AIR INLAND TUE NIGHT. ANOTHER TROUGH OF
LOW PRESSURE WILL DROP DOWN INTO THE PACIFIC NW TOWARDS THE END OF
THE WEEK.
&&
.SHORT TERM...SATELLITE/MSAS ANALYSES INDICATE AIR MASS DESTABILIZING
BEST OVER S AND E PARTS OF AREA THIS AFTERNOON. KRTX RADAR THROUGH
EARLY AFTERNOON STILL QUIET...BUT WITH INSTABILITY AND THE UPPER LOW
STILL PUTTING THE REGION IN A SSE DIFFLUENT FLOW ALOFT...WILL KEEP IN
A MENTION FOR THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE SE
HALF OF THE REGION. UPPER LOW REMAINS OFFSHORE TUE...PERHAPS DRIFTING
A LITTLE WEST OF CURRENT POSITION. MODELS INDICATE MID/UPPER LEVEL
FLOW VEERS MORE TO THE S...WHICH WOULD TEND TO FAVOR MOUNTAINS MORE
SO THAN VALLEYS. AIR MASS ALSO CONTINUES WARM AND STABILIZE...SO WILL
CONTINUE TO INDICATE MORE OF A PREFERENCE FOR DIURNAL CONVECTION OVER
THE CASCADES AND FAR S COAST RANGE. GFS HAS BEEN REASONABLY
CONSISTENT IN DEPICTION OF LOW LIFTING OUT TUE-WED...AND WILL
CONTINUE TO FOLLOW. AS THE LOW LIFTS OUT AND ACROSS THE AREA...EXPECT
POTENTIAL FOR SHOWERS TO BECOME MORE WIDESPREAD BY TUE NIGHT AND WED.
ALTHOUGH FLOW IS ONSHORE TUE...EXPECT THE MAIN MARINE PUSH TO HOLD
OFF MOST INLAND AREAS TILL TUE NIGHT...SO WILL KEEP TEMPS WARM
THROUGH TUE.
.LONG TERM...GENERAL TRENDS REMAIN THE SAME AS IN PREVIOUS FORECAST
FOR THE END OF THE WEEK AND INTO THE WEEKEND. GFS DELAYS SLIGHTLY THE
NEXT TROUGH EXPECTED TO DROP DOWN OVER THE PACIFIC NW TILL THE
WEEKEND...SO WILL HOLD OFF ON ANY WIDESPREAD CHANCES FOR SHOWERS
UNTIL SAT AND SUN...KEEPING THU AND FRI MOSTLY DRY. ONSHORE FLOW WILL
KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW CLIMATOLOGICAL NORMS.
&&
.AVIATION...UPPER LOW OFF NORTH CALIFORNIA COAST CONTINUES TO PUSH
UNSTABLE AIR OVER PARTS OF THE AREA. THUNDERSTORMS WILL DEVELOP
NEAR CASCADES HEAVIEST SOUTH WITH ISOLATED THUNDERSTORMS SPREADING
ACROSS LOWER ELEVATIONS SOUTH OF SALEM. LOCAL MVFR CEILINGS AND
LOCAL IFR VISIBILITIES ARE POSSIBLE IN HEAVIER SHOWERS ALONG WITH
SMALL HAIL. AIR MASS WILL STABILIZE AFTER DARK WITH LINGERING
SHOWERS ENDING BY MIDNIGHT.
&&
.PRELIMINARY POINT POPS
AST 11-233 PDX 11-133 SLE 211133 EUG 222233
&&
.PQR WATCHES/WARNING/ADVISORIES
.WA/OR...SMALL CRAFT ADVISORY CAPE SHOALWATER TO NEWPORT THROUGH
MIDNIGHT.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR LATE TONIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 559 AM PDT SUN JUN 19 2005 ORZ010>013-WAZ019-040-201300- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS- 559 AM PDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE AREA OFF THE SOUTH OREGON COAST WILL KEEP THE AIRMASS UNSTABLE WITH A CHANCE OF THUNDERSTORMS OVER THE SOUTH CASCADES AND FOOTHILLS...AND POSSIBLY THE SOUTH WILLAMETTE VALLEY...THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LOW WILL REMAIN OFF THE OREGON COAST TODAY AND MONDAY...AND FINALLY MOVE EAST OF OUR AREA BY WEDNESDAY. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE CASCADES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ001>009-WAZ020>023-039-201300- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- 559 AM PDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
659 PM PDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 8 E SPRINGFIELD 44.05N 122.82W
06/19/2005 LANE OR TRAINED SPOTTER
70 MPH WINDS BLEW A TREE AND POWER LINES DOWN AT MILEPOST
8 ON THE MCKENZIE HIGHWAY
&&
DKThe Portland,OR radar (KRTX), 185 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
3 thunderstorm wind, 1 lightning. Local standard time, as filed.
A particularly strong thunderstorm formed near the Cascades in Lane county and moved north through eastern Lane, Marion, and Clackamas counties during the evening, producing strong winds and frequent lightning. In Gresham a home was reportedly struck by lightning; no one was injured but there was extensive damage to the house. Lightning hit several transformers, and trees and limbs felled by wind downed power lines, resulting in loss of power service to approximately 4,000 customers in Gresham, Troutdale, and Sandy for most of the evening. Eight miles east of Springfield 70 mph winds blew down numerous trees. Over an inch of rain fell in 45 minutes in the Eugene/Springfield area, resulting in local street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462314, 5462315, 5462316, 5462313.